Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 4, NWS Caribou, ME

January 10, 2012

NWS Caribou, ME issued this small craft advisory at Jan 10, 2012, 3:48 AM EST. It took effect at Jan 10, 2012, 10:00 AM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 3:48 AM EST (08:48 UTC)
In effect from
Jan 10, 2012, 10:00 AM EST
Expired
Jan 11, 2012, 11:00 AM EST
In force
25 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WHUS71 KCAR 100848
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
348 AM EST TUE JAN 10 2012

ANZ050>052-102000-
/O.NEW.KCAR.SC.Y.0004.120110T1500Z-120111T1200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
348 AM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST
WEDNESDAY. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
9 follow-up statements
386 
WHUS71 KCAR 101638
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1138 AM EST TUE JAN 10 2012

ANZ050>052-110045-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1138 AM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
770 
WHUS71 KCAR 101752
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1252 PM EST TUE JAN 10 2012

ANZ050>052-110200-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1200Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1252 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
075 
WHUS71 KCAR 101938
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
238 PM EST TUE JAN 10 2012

ANZ050>052-110345-
/O.EXT.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.NEW.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
238 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT THROUGH WEDNESDAY MORNING...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 5 TO 7 FEET.

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MCB
422 
WHUS71 KCAR 110253
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
953 PM EST TUE JAN 10 2012

ANZ050>052-111100-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.CON.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
953 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 8 TO 13 FEET.

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HEWITT
237 
WHUS71 KCAR 110509
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1209 AM EST WED JAN 11 2012

ANZ050>052-111315-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.CON.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1209 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 6 FEET.

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
986 
WHUS71 KCAR 110804
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
304 AM EST WED JAN 11 2012

ANZ050>052-111615-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.CON.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
304 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 6 FEET.

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
810 
WHUS71 KCAR 111115
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
615 AM EST WED JAN 11 2012

ANZ050>052-112000-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.UPG.KCAR.GL.A.0001.120112T1500Z-120113T0300Z/
/O.NEW.KCAR.GL.W.0002.120112T1700Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
615 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM NOON TO 10 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 10 PM EST
THURSDAY.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 AM EST THIS MORNING.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
122 
WHUS71 KCAR 111418
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
918 AM EST WED JAN 11 2012

ANZ050>052-111615-
/O.CON.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.CON.KCAR.GL.W.0002.120112T1700Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
918 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM NOON TO 10 PM EST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
476 
WHUS71 KCAR 111601
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1101 AM EST WED JAN 11 2012

ANZ050>052-120015-
/O.EXP.KCAR.SC.Y.0004.000000T0000Z-120111T1600Z/
/O.CON.KCAR.GL.W.0002.120112T1700Z-120113T0300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1101 AM EST WED JAN 11 2012

...GALE WARNING REMAINS IN EFFECT FROM NOON TO 10 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 1:00 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Jan 10, 1:00 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
100 AM EST TUE JAN 10 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST LATE TONIGHT WHILE A COLD FRONT
APPROACHES. THE COLD FRONT WILL CROSS THE REGION TUESDAY. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TUESDAY NIGHT THROUGH
WEDNESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPDATE 2: JUST MADE SOME MINOR CHGS TO CLD CVR IN THE VERY NEAR
TERM...OTHERWISE GOING FCST OF INCREASING CLDS OVR ALL OF THE FA
BY DAYBREAK STILL LOOKS GOOD.

UPDATE 1: ADJUSTED THE SKY GRIDS TO REFLECT THE LATEST SAT IMAGERY
AND OBS SHOWING MOSTLY CLOUDY CONDITIONS THROUGHOUT MUCH OF THE
CWA. TEMPERATURES OVERNIGHT WILL BE A TAD WARMER THAN PREVIOUSLY
FCST AS CLOUDS WILL KEEP READINGS UP. DEWPOINTS NEEDED ADJUSTING
UPWARD AS WELL. HELD BACK ARRIVAL OF SNOW SHOWERS UNTIL TUESDAY
MORNING BACK TO THE W AND NW W/THE FRONT.

ORGNL DISC: A BIT OF MOISTURE MOVING IN ON THE BACK SIDE OF
DEPARTING HIGH PRESSURE HAS BROUGHT VARYING AMOUNTS OF MID AND
HIGH CLOUDS TODAY. CLOUDS WILL THICKEN A BIT TONIGHT AS MOISTURE
CONTINUES TO STREAM IN AHEAD OF A FAST MOVING TROUGH. THE TROUGH
IS EXPECTED TO QUICKLY SLIDE JUST NORTH OF THE REGION ON TUESDAY.
SNOW SHOWERS WILL BE LIKELY ACROSS THE NORTH...THOUGH WITH A
SOUTHWEST TO WEST WIND THE SNOW SHOWERS WILL BE MOST LIKELY IN THE
HIGHER ELEVATIONS TO THE NORTHWEST WHERE UP TO AN INCH IS
POSSIBLE. THE TROUGH WILL QUICKLY SLIDE EAST AND AWAY LATE IN THE
DAY TUESDAY AS A GUSTY NORTHWEST WIND BEGINS BRINGING IN COLDER
AIR FROM THE NORTHWEST.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL BUILD EAST TUESDAY NIGHT WITH PARTLY CLOUDY
SKIES NORTH/MOSTLY CLEAR SKIES DOWNEAST. HIGH PRESSURE WILL CROSS
THE REGION WEDNESDAY WHILE A WARM FRONT LIFTS NORTH. CLOUD COVER
WILL INCREASE ACROSS THE REGION WEDNESDAY IN ADVANCE OF THE WARM
FRONT. HIGH PRESSURE WILL BEGIN TO MOVE NORTHEAST WEDNESDAY NIGHT
WHILE LOW PRESSURE BEGINS TO DEVELOP ALONG THE MID ATLANTIC COAST.
MOSTLY CLOUDY SKIES ARE EXPECTED ACROSS THE FORECAST AREA WEDNESDAY
NIGHT. HIGH PRESSURE WILL RETREAT FURTHER NORTHEASTWARD
THURSDAY...WHILE THE MID ATLANTIC LOW MOVES TOWARD SOUTHEAST NEW
ENGLAND. UNCERTAINTY STILL EXISTS REGARDING THE EXACT TRACK OF
THE LOW THURSDAY...WHICH WILL ULTIMATELY DETERMINE PRECIPITATION
CHANCES/TYPES THURSDAY. FOR NOW...HAVE BASED THE FORECAST ON A
TRACK WHICH TAKES THE LOW TOWARD CAPE COD THURSDAY EVENING. BASED
ON THIS TRACK...EXPECT PRECIPITATION TO EXPAND NORTHWARD ACROSS
THE FORECAST AREA THURSDAY AFTERNOON. THE BEST CHANCES FOR
PRECIPITATION THROUGH THURSDAY AFTERNOON WILL BE ACROSS DOWNEAST
AREAS...WITH LESSER CHANCES NORTHEASTWARD ACROSS THE REST OF THE
FORECAST AREA NEARER RETREATING HIGH PRESSURE. BASED ON CRITICAL
THICKNESSES...EXPECT PRECIPITATION THURSDAY WOULD BE IN THE FORM
OF SNOW ACROSS MUCH OF THE FORECAST AREA. THE ONLY EXCEPTION COULD
BE ALONG THE DOWNEAST COAST WHERE SLEET COULD MIX WITH THE SNOW
DURING THE AFTERNOON. TEMPERATURES SHOULD BE AT NEAR NORMAL TO
SLIGHTLY BELOW NORMAL LEVELS WEDNESDAY...WITH SLIGHTLY ABOVE
NORMAL LEVEL TEMPERATURES THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE MAJOR STORY FOR THE LONG RANGE CONTINUES TO BE THE COMPLEX
SYSTEM THAT LOOKS TO AFFECT THE AREA LATE IN THE WEEK. THE
EVOLUTION OF THIS SYSTEM WILL BE DEPENDENT ON THE INTERACTION
BETWEEN TWO PIECES OF ENERGY, ONE WITH THE NORTHERN BRANCH OF THE
JET THAT WILL BRING A SURFACE LOW INTO THE GREAT LAKES REGION AND
ONE ASSOCIATED WITH THE SOUTHERN BRANCH THAT WILL BRING A SEPARATE
LOW UP THE COAST. THERE CONTINUES TO BE DISAGREEMENT IN THE
FORECAST MODELS ON HOW THE SYSTEM WILL PLAY OUT BUT THE OVERALL
TREND HAS BEEN FOR THE COASTAL LOW TO TRACK FARTHER SOUTH AND EAST
AS IT MOVES TOWARD THE REGION LATE THURSDAY INTO THURSDAY NIGHT.
THIS WILL RESULT IN ANY PRECIPITATION FALLING DURING THIS TIME TO
BE MAINLY IN THE FORM OF SNOW EXCEPT RIGHT ALONG THE COAST WHERE
THERE WILL LIKELY BE SOME MIXING WITH RAIN. AT THIS POINT AM
KEEPING LIKELY POPS IN THURSDAY NIGHT'S FORECAST FOR MOST OF THE
REGION BUT QPF AMOUNTS DO NOT LOOK TO BE HEAVY. THE FORECAST
REMAINS TRICKY THROUGH FRIDAY. THE INITIAL COASTAL WAVE WILL BE
PULLING AWAY EARLY IN THE DAY BUT AS THE DISTURBANCE ASSOCIATED
WITH THE NORTHERN BRANCH OF THE JET NEARS THE REGION THE LATEST
INDICATIONS ARE THAT A TERTIARY LOW MAY TRY TO DEVELOP ALONG THE
MID ATLANTIC COAST AND TRACK NORTHWARD TOWARD THE REGION, BRINGING
ANOTHER ROUND OF PRECIPITATION IN DURING THE LATTER PART OF THE
DAY. ONCE AGAIN, MOST AREAS SHOULD SEE MAINLY SNOW WITH A MIX WITH
OR CHANGE TO RAIN POSSIBLE NEAR THE COAST. STEADIER PRECIPITATION
WILL TAPER OFF THROUGH FRIDAY NIGHT BUT AS THE SYSTEM CONSOLIDATES
INTO A STRENGTHENING SURFACE LOW OVER EASTERN CANADA THIS WILL
BRING WINDY AND COLDER CONDITIONS INTO THE REGION FOR SATURDAY
ALONG WITH THE CHANCE OF LINGERING FLURRIES AND SNOW SHOWERS. HIGH
PRESSURE WILL BUILD IN FOR SATURDAY NIGHT BUT THE NEXT THREAT FOR
SOME SNOW WILL ARRIVE BY LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE AREA OVERNIGHT.
CONDITIONS MAY LOWER TO MVFR ACROSS THE NORTH LATE TONIGHT THROUGH
TUESDAY AS THE TROUGH MOVES THROUGH. CONDITIONS SHOULD REMAIN
MAINLY VFR DOWNEAST.

SHORT TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TUESDAY
NIGHT THROUGH EARLY THURSDAY. CONDITIONS WILL LOWER TO MVFR LEVELS
ACROSS NORTHERN AREAS THURSDAY AFTERNOON...WHILE LOWERING TO
MVFR/IFR LEVELS DOWNEAST.

MVFR/IFR CONDITIONS ARE LIKELY FOR THURSDAY NIGHT AND FRIDAY DO
TO PERIODS OF SNOW IN THE NORTH WITH A SNOW/RAIN MIX POSSIBLE FOR
THE SOUTHERN SITES. THESE CONDITIONS WILL IMPROVE BY SATURDAY.

&&

.MARINE...
NEAR TERM: WINDS MAY APPROACH 25 KT IN A FEW GUSTS ON TUESDAY AND
SEAS MAY APPROACH 5 FT. WILL WAIT ON AN SCA FOR NOW SINCE
CONDITIONS ARE MARGINAL BUT MAY HAVE TO PUT ONE UP FOR SEAS ON
TUESDAY IF SEAS REACH OR EXCEED 5 FT. OTHERWISE...WINDS AND SEAS
SHOULD BE BELOW SCA OVERNIGHT.

SHORT TERM: SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY
NIGHT. CONDITIONS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY
LEVELS WEDNESDAY THROUGH WEDNESDAY NIGHT. SMALL CRAFT ADVISORY
CONDITIONS ARE THEN EXPECTED THURSDAY. VISIBILITIES WILL LOWER IN
DEVELOPING SNOW/RAIN THURSDAY.

A COMPLEX STORM SYSTEM WILL BRING STRONG WINDS WITH HIGH SEAS FOR
THURSDAY NIGHT THROUGH MOST OF SATURDAY. ALSO EXPECT REDUCED
VISIBILITIES THURSDAY NIGHT AND FRIDAY DUE TO RAIN AND SNOW.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...VJN
SHORT TERM...NORCROSS
LONG TERM...FITZSIMMONS
AVIATION...VJN
MARINE...VJN/NORCROSS
Hazardous weather outlook, Jan 9, 4:02 AM EST, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
402 AM EST MON JAN 9 2012

MEZ001>006-010-011-015>017-029>032-100915-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
402 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE SYSTEMS APPROACHING FROM THE MID ATLANTIC STATES AND
THE GREAT LAKES LATE THIS WEEK COULD RESULT IN SOME SNOW OVER
NORTHWEST AND FAR NORTHERN MAINE THURSDAY INTO THURSDAY NIGHT AND
MIXED PRECIPITATION OVER EAST CENTRAL AND INTERIOR DOWNEAST MAINE.
ALTHOUGH WINTER WEATHER HEADLINES ARE POSSIBLE OVER THESE AREAS
OF THE REGION DURING THIS PERIOD...THIS DOES NOT APPEAR TO BE A
MAJOR STORM AT THIS TIME. PLEASE MONITOR LATEST FORECASTS AND
THE HAZARDOUS WEATHER OUTLOOK DURING THE WEEK FOR TRENDS REGARDING
THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-100915-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
402 AM EST MON JAN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HASTINGS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:38 PM ESTGale WatchCAR16 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.